Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A damped hyperbolic equation on thin domains

Authors: Jack K. Hale and Geneviève Raugel
Journal: Trans. Amer. Math. Soc. 329 (1992), 185-219
MSC: Primary 58F12; Secondary 35K57, 35L70, 58D25
MathSciNet review: 1040261
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a damped hyperbolic equation in a thin domain in $ {{\mathbf{R}}^3}$ over a bounded smooth domain in $ {{\mathbf{R}}^2}$, it is proved that the global attractors are upper semicontinuous. It is shown also that a global attractor exists in the case of the critical Sobolev exponent.

References [Enhancements On Off] (What's this?)

  • [1] Robert A. Adams, Sobolev spaces, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1975. Pure and Applied Mathematics, Vol. 65. MR 0450957
  • [2] A. V. Babin and M. I. Vishik, Regular attractors of semigroups and evolution equations, J. Math. Pures Appl. (9) 62 (1983), no. 4, 441–491 (1984). MR 735932
  • [3] -, Attracteurs maximaux dans les équations aux dérivées partielles, Séminaire du Collège de France, Pitman, Boston, Mass., 1985.
  • [4] Monique Dauge, Elliptic boundary value problems on corner domains, Lecture Notes in Mathematics, vol. 1341, Springer-Verlag, Berlin, 1988. Smoothness and asymptotics of solutions. MR 961439
  • [5] Monique Dauge, Problèmes de Neumann et de Dirichlet sur un polyèdre dans 𝑅³: régularité dans des espaces de Sobolev 𝐿_{𝑝}, C. R. Acad. Sci. Paris Sér. I Math. 307 (1988), no. 1, 27–32 (French, with English summary). MR 954085
  • [6] Monique Dauge, Problèmes mixtes pour le laplacien dans des domaines polyédraux courbes, C. R. Acad. Sci. Paris Sér. I Math. 309 (1989), no. 8, 553–558 (French, with English summary). MR 1053276
  • [7] J.-M. Ghidaglia and R. Temam, Attractors for damped nonlinear hyperbolic equations, J. Math. Pures Appl. (9) 66 (1987), no. 3, 273–319. MR 913856
  • [8] P. Grisvard, Alternative de Fredholm relative au problème de Dirichlet dans un polyèdre, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 2 (1975), no. 3, 359–388 (English, with Italian summary). MR 0397149
  • [9] -, Elliptic problems in nonsmooth domains, Monographs and Studies in Math., vol. 24, Pitman, 1985.
  • [10] J. K. Hale, Asymptotic behaviour and dynamics in infinite dimensions, Nonlinear differential equations (Granada, 1984) Res. Notes in Math., vol. 132, Pitman, Boston, MA, 1985, pp. 1–42. MR 908897
  • [11] Jack K. Hale, Asymptotic behavior of dissipative systems, Mathematical Surveys and Monographs, vol. 25, American Mathematical Society, Providence, RI, 1988. MR 941371
  • [12] Jack K. Hale and Geneviève Raugel, Reaction-diffusion equation on thin domains, J. Math. Pures Appl. (9) 71 (1992), no. 1, 33–95. MR 1151557
  • [13] Jack K. Hale and Geneviève Raugel, Upper semicontinuity of the attractor for a singularly perturbed hyperbolic equation, J. Differential Equations 73 (1988), no. 2, 197–214. MR 943939,
  • [14] A. Haraux, Two remarks on hyperbolic dissipative problems, Nonlinear partial differential equations and their applications. Collège de France seminar, Vol. VII (Paris, 1983–1984) Res. Notes in Math., vol. 122, Pitman, Boston, MA, 1985, pp. 6, 161–179 (English, with French summary). MR 879461
  • [15] Daniel Henry, Geometric theory of semilinear parabolic equations, Lecture Notes in Mathematics, vol. 840, Springer-Verlag, Berlin-New York, 1981. MR 610244
  • [16] Tosio Kato, Frational powers of dissipative operators. II, J. Math. Soc. Japan 14 (1962), 242–248. MR 0151868,
  • [17] J.-L. Lions, Espaces d’interpolation et domaines de puissances fractionnaires d’opérateurs, J. Math. Soc. Japan 14 (1962), 233–241 (French). MR 0152878,
  • [18] -, Quelques méthodes de résolution des problèmes aux limites non-linéaires, Dunod, Paris, 1969.
  • [19] J. L. Lions and E. Magenes, Problèmes aux limites nonhomogènes et applications, tome 1, Dunod, Paris, 1968.
  • [20] Jacques-Louis Lions and W. A. Strauss, Some non-linear evolution equations, Bull. Soc. Math. France 93 (1965), 43–96. MR 0199519
  • [21] O. Lopes and S. Ceron, Existence of forced periodic solutions of dissipative semilinear hyperbolic equations and systems, Preprint of the University of Campinas (UNICAMP), Campinas, Sao Paulo, Brazil, 1984.
  • [22] Irving Segal, Non-linear semi-groups, Ann. of Math. (2) 78 (1963), 339–364. MR 0152908,
  • [23] R. Témam, Infinite dimensional dynamical systems in mechanics and physics, Springer-Verlag, 1988.
  • [24] A. V. Babin and M. I. Vishik, \cyr Attraktory èvolyutsionnykh uravneniĭ, “Nauka”, Moscow, 1989 (Russian). MR 1007829

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F12, 35K57, 35L70, 58D25

Retrieve articles in all journals with MSC: 58F12, 35K57, 35L70, 58D25

Additional Information

Keywords: Hyperbolic equations, attractors thin domains
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society